Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A constructive theory of triple and quintuple product identities of the second degree
HTML articles powered by AMS MathViewer

by Richard Blecksmith, John Brillhart and Irving Gerst PDF
Math. Comp. 67 (1998), 797-814 Request permission


The groundwork for a theory of quadratic identities involving the classical triple and quintuple products is layed. The approach is through the study and use of affine maps that act on indexing lattices associated with the terms (double sums) in the given identity. The terms of the identity are found to be connected by the invariant of a ternary quadratic form.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 11F11
  • Retrieve articles in all journals with MSC (1991): 11F11
Additional Information
  • Richard Blecksmith
  • Affiliation: Department of Mathematics, Northern Illinois University, DeKalb, Illinois 60115
  • Email:
  • John Brillhart
  • Affiliation: Department of Mathematics, University of Arizona, Tucson, Arizona 85721
  • Email:
  • Irving Gerst
  • Affiliation: Department of Applied Mathematics and Statistics, SUNY at Stony Brook, Stony Brook, New York 11794
  • Received by editor(s): May 15, 1996
  • Received by editor(s) in revised form: December 11, 1996

  • Dedicated: Dedicated to the memory of our wonderful friend and colleague, Irving Gerst
  • © Copyright 1998 American Mathematical Society
  • Journal: Math. Comp. 67 (1998), 797-814
  • MSC (1991): Primary 11F11
  • DOI:
  • MathSciNet review: 1458217